Annals of Statistics
- Ann. Statist.
- Volume 39, Number 5 (2011), 2280-2301.
The method of moments and degree distributions for network models
Probability models on graphs are becoming increasingly important in many applications, but statistical tools for fitting such models are not yet well developed. Here we propose a general method of moments approach that can be used to fit a large class of probability models through empirical counts of certain patterns in a graph. We establish some general asymptotic properties of empirical graph moments and prove consistency of the estimates as the graph size grows for all ranges of the average degree including Ω(1). Additional results are obtained for the important special case of degree distributions.
Ann. Statist., Volume 39, Number 5 (2011), 2280-2301.
First available in Project Euclid: 11 November 2011
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Bickel, Peter J.; Chen, Aiyou; Levina, Elizaveta. The method of moments and degree distributions for network models. Ann. Statist. 39 (2011), no. 5, 2280--2301. doi:10.1214/11-AOS904. https://projecteuclid.org/euclid.aos/1321020525